A member asked:

Is numbness after radiesse (dermal fillers) normal? i've been considering getting radiesse (dermal fillers), but a friend had face numbness for a long time after her procedure. is that normal? could it be because she had a nerve block for anesthesia?

7 doctors weighed in across 7 answers
Dr. Thomas Lamperti answered

Specializes in Facial Plastic Surgery

I've : I've not seen long term numbness after Radiesse (dermal fillers) injection. It's common to have some numbness for a few hours from the numbing medication, though.

Answered 10/3/2016

5.3k views

Thank
Dr. James Ridgway answered

Specializes in Facial Plastic Surgery

Your : Your friends experience is not common, but possible if there was minor nerve injury at the time in placing the radiesse (dermal fillers). As the sensory nerves of the face are peripheral in nature, sensation returning a a standard and not an exception. Be healthy and be well, james m. Ridgway, md.

Answered 10/3/2016

5.3k views

Thank
Dr. Richard Fleming answered

Specializes in Facial Plastic Surgery

I : I have never seen a patient who had prolonged numbness after Radiesse (dermal fillers) injections. As you suggest this may have been secondary to the nerve block. Temporary numbness (a couple hours) can occur when a solution of local anesthesia is included in the injection.

Answered 10/4/2016

5.5k views

Thank
Dr. Richard Pollard answered

Specializes in Anesthesiology

Not normal: Unless Botox was used to help with the wrinkles, or a nerve was accidentally traumatized this procedure should not cause numbness. Ask your plastic surgeon as how they would avoid this problem.

Answered 4/24/2015

5.2k views

Thank
Dr. Thomas Lamperti answered

Specializes in Facial Plastic Surgery

You : You can have facial numbness for a few hours after Radiesse (dermal fillers) injection. This would be expected due to the numbing medication that is used. How long the numbness lasts depends on which medication is used and which nerve(s) are blocked.

Answered 10/3/2016

5.3k views

Thank
Dr. Peter Certo answered

Specializes in Dentistry

Unfortunately, : Unfortunately, any time you get an injection it is possible to have numbness due to the needle possibly piercing and damaging a nerve. The feeling almost always comes back within 48-72 hours. I prefer to use topical anesthetic for my dermal fillers. I did fillers on one of hygienists both ways and she said that the "dental" injections hurt more than the filler injections with topical anesthetic only.

Answered 10/3/2016

5.3k views

Thank
Dr. Richard Pollard answered

Specializes in Anesthesiology

Not normal: Unless Botox was used to help with the wrinkles, or a nerve was accidentally traumatized this procedure should not cause numbness. Ask your plastic surgeon as how they would avoid this problem.

Answered 4/24/2015

5.2k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question